Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

August 18, 2021Montgomery County, Robertson County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 18, 2021, 4:24 PM CDT for Montgomery County, Robertson County, Tennessee. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2021, 4:24 PM CDT (21:24 UTC)
Expired
Aug 18, 2021, 5:15 PM CDT
In force
51 min
Issued by
NWS Nashville, TN
Hail
0.00 in
Wind
40

Counties Montgomery County, TN, Robertson County, TN

The radar

The Ft Campbell radar (KHPX), 34 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 259 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
259 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
919 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

621 
WWUS84 KOHX 182124
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
424 PM CDT Wed Aug 18 2021
 
TNZ006-007-025-026-182215-
Robertson TN-Dickson TN-Cheatham TN-Montgomery TN-
424 PM CDT Wed Aug 18 2021

...Strong thunderstorms will impact portions of northeastern Dickson,
Montgomery, northern Cheatham and Robertson Counties through 515 PM
CDT...

At 424 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles east of Erin to near Joelton. Movement
was north at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Springfield, Oak Grove, Ashland City, Fort Campbell, Clarksville,
Coopertown, Guthrie, Pleasant View, Orlinda, Adams, Cedar Hill,
Slayden, Cheatham Dam, Palmyra, Woodlawn and Cunningham.

This includes Interstate 24 between mile markers 1 and 30.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3663 8672 3639 8691 3626 8699 3628 8749
      3664 8758 3665 8699
TIME...MOT...LOC 2124Z 188DEG 15KT 3635 8748 3632 8696 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 18, 2:53 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Aug 18, 2:53 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
253 PM CDT Wed Aug 18 2021

.DISCUSSION...

Radar is showing some good bands of thunderstorms where CAPE is
3000+ J/KG. One of those bands happens to be sitting over the
office and radar is estimating at least 2 inches of rain has
fallen. Any place that gets these training storms will have the
potential for heavy rainfall and localized flash flooding.

A broad front will move through the Ohio Valley today and
tomorrow. This will give southerly winds for the area. PW value
from the 18Z sounding was almost 2" and PW/s from soundings to
the south and southwest have been 2" and higher so the potential
for periods of heavy rainfall will be possible. Storm total
precipitation values for today through Sunday night range from 3+
inches Wayne county to 1" Picket and Fentress Counties. Will keep
watching this just in case more than localized flash flooding
becomes a potential.

A ridge builds in from the lower Mississippi Valley for the
weekend. Still have chance to likely rain on Saturday and down to
slight chance/chance starting on Sunday. With the influence of
this ridge mainly a diurnal pop situation with Monday and Tuesday
being the driest days.

Temperatures will be on the cooler side due to clouds and rain for
the next couple of day...but still very much summertime.

&&

.AVIATION...
18Z TAF DISCUSSION.

Scattered showers and t'storms will effect much of the area
through the afternoon and again overnight into tomorrow morning.
Expect periods with decreased visibilities if a storm moves
directly over a terminal. Winds will remain light and calm through
the TAF period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      72  85  72  88  72 /  70  80  60  80  40
Clarksville    71  84  70  86  71 /  70  70  50  70  40
Crossville     68  79  67  81  66 /  60  80  60  70  30
Columbia       71  84  71  86  71 /  70  80  60  80  40
Lawrenceburg   71  83  70  86  70 /  70  80  60  80  40
Waverly        70  84  70  87  70 /  60  80  60  80  40

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......12
AVIATION........Adcock
Hazardous weather outlook, Aug 18, 7:16 AM CDT, 9 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
716 AM CDT Wed Aug 18 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-191030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
716 AM CDT Wed Aug 18 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

There is a marginal risk of severe storms today, particularly during
the afternoon. The primary risk is strong to severe wind gusts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a high probability of showers and thunderstorms lasting
through Saturday night. Significant rainfall accumulations are
possible in areas that are affected by multiple rounds of storms, and
some flooding may occur, especially in areas near the Alabama state
line.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

12

In the hours before

Special weather statement, Aug 18, 3:38 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Nashville TN
338 PM CDT Wed Aug 18 2021

TNZ057-058-093-094-182130-
Hickman TN-Lawrence TN-Wayne TN-Lewis TN-
338 PM CDT Wed Aug 18 2021

...Strong thunderstorms will impact portions of Lewis, northeastern
Wayne, northwestern Lawrence and south central Hickman Counties
through 430 PM CDT...

At 338 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hohenwald to near Waynesboro. Movement was
east at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hohenwald, Waynesboro, Collinwood, Gordonsburg and Kimmins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3518 8779 3555 8767 3557 8765 3560 8766
      3566 8764 3580 8733 3518 8745
TIME...MOT...LOC 2038Z 255DEG 14KT 3561 8759 3527 8770

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13
Special weather statement, Aug 18, 3:40 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Nashville TN
340 PM CDT Wed Aug 18 2021

TNZ026-027-182115-
Davidson TN-Cheatham TN-
340 PM CDT Wed Aug 18 2021

...Strong thunderstorms will impact portions of northwestern Davidson
and east central Cheatham Counties through 415 PM CDT...

At 340 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ashland City to near Joelton. Movement was
north at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ashland City, Joelton, Whites Creek and Beaman Park.

This includes Interstate 24 between mile markers 31 and 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3619 8680 3617 8714 3635 8707 3636 8683
      3635 8682 3636 8680 3636 8673
TIME...MOT...LOC 2040Z 193DEG 14KT 3622 8707 3625 8684

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13
Special weather statement, Aug 18, 3:57 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Nashville TN
357 PM CDT Wed Aug 18 2021

TNZ007-182145-
Robertson TN-
357 PM CDT Wed Aug 18 2021

...A strong thunderstorm will impact portions of Robertson County
through 445 PM CDT...

At 356 PM CDT, Doppler radar was tracking a strong thunderstorm over
Coopertown, or near Springfield, moving north at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Springfield, Greenbrier, Coopertown, Cross Plains, Pleasant View,
Orlinda, Adams and Cedar Hill.

This includes Interstate 24 between mile markers 22 and 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3636 8684 3638 8686 3637 8686 3637 8688
      3639 8689 3638 8693 3639 8694 3638 8694
      3638 8696 3637 8697 3642 8707 3664 8704
      3665 8660
TIME...MOT...LOC 2056Z 201DEG 8KT 3644 8693

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13
Special weather statement, Aug 18, 3:58 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Nashville TN
358 PM CDT Wed Aug 18 2021

TNZ006-025-026-182145-
Dickson TN-Cheatham TN-Montgomery TN-
358 PM CDT Wed Aug 18 2021

...Strong thunderstorms will impact portions of Dickson, southern
Montgomery and northwestern Cheatham Counties through 445 PM CDT...

At 358 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles east of Erin to 8 miles west of
Dickson. Movement was northeast at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Dickson, Clarksville, White Bluff, Burns, Charlotte, Vanleer,
Slayden, Cheatham Dam and Cunningham.

This includes Interstate 24 between mile markers 9 and 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3659 8716 3606 8720 3600 8753 3622 8754
      3625 8752 3633 8751 3634 8755 3639 8755
TIME...MOT...LOC 2058Z 242DEG 19KT 3634 8751 3605 8751

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13
Special weather statement, Aug 18, 4:16 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
416 PM CDT Wed Aug 18 2021

TNZ057-058-060-094-095-182200-
Hickman TN-Lawrence TN-Lewis TN-Maury TN-Giles TN-
416 PM CDT Wed Aug 18 2021

...A strong thunderstorm will impact portions of Lewis, northeastern
Lawrence, southwestern Maury, northwestern Giles and southeastern
Hickman Counties through 500 PM CDT...

At 416 PM CDT, Doppler radar was tracking a strong thunderstorm near
Summertown, or 10 miles southeast of Hohenwald, moving northeast at
25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hohenwald, Mount Pleasant, Summertown, Gordonsburg, Kimmins,
Henryville, Hampshire and Williamsport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3532 8747 3553 8757 3573 8751 3573 8714
      3539 8711
TIME...MOT...LOC 2116Z 245DEG 24KT 3544 8744

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13
Special weather statement, Aug 18, 4:24 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
424 PM CDT Wed Aug 18 2021

TNZ006-007-025-026-182215-
Robertson TN-Dickson TN-Cheatham TN-Montgomery TN-
424 PM CDT Wed Aug 18 2021

...Strong thunderstorms will impact portions of northeastern Dickson,
Montgomery, northern Cheatham and Robertson Counties through 515 PM
CDT...

At 424 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles east of Erin to near Joelton. Movement
was north at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Springfield, Oak Grove, Ashland City, Fort Campbell, Clarksville,
Coopertown, Guthrie, Pleasant View, Orlinda, Adams, Cedar Hill,
Slayden, Cheatham Dam, Palmyra, Woodlawn and Cunningham.

This includes Interstate 24 between mile markers 1 and 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3663 8672 3639 8691 3626 8699 3628 8749
      3664 8758 3665 8699
TIME...MOT...LOC 2124Z 188DEG 15KT 3635 8748 3632 8696

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 12:06 PM CDTSpecial Weather StatementOHXWilson39 min
Aug 18, 1:52 PM CDTSpecial Weather StatementOHXWilson38 min
Aug 18, 2:24 PM CDTAreal Flood AdvisoryOHXDavidson, Sumner, Wilson2 hr
Aug 18, 2:33 PM CDTFlash Flood WarningOHXDavidson, Sumner, Wilson117 min
Aug 18, 2:59 PM CDTSpecial Weather StatementOHXSumner31 min
Aug 18, 3:38 PM CDTSpecial Weather StatementOHXLewis52 min
Aug 18, 3:40 PM CDTSpecial Weather StatementOHXCheatham35 min
Aug 18, 3:57 PM CDTSpecial Weather StatementOHXRobertson48 min
Aug 18, 3:58 PM CDTSpecial Weather StatementOHXDickson47 min
Aug 18, 4:00 PM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Montgomery, Robertson3 hr
Aug 18, 4:02 PM CDTAreal Flood AdvisoryOHXLawrence, Lewis, Perry, Wayne3 hr
Aug 18, 4:16 PM CDTSpecial Weather StatementOHXLewis44 min
Aug 18, 4:25 PM CDTSpecial Weather StatementOHXOverton50 min
Aug 18, 4:43 PM CDTAreal Flood AdvisoryOHXFentress, Overton, Putnam2 hr
Aug 18, 4:52 PM CDTSpecial Weather StatementOHXMaury53 min
Aug 18, 5:13 PM CDTFlash Flood WarningOHXLawrence, Wayne3 hr
Aug 18, 5:27 PM CDTAreal Flood AdvisoryOHXFentress2 hr
Aug 18, 5:41 PM CDTSpecial Weather StatementOHXDavidson, Maury, Williamson49 min
Aug 18, 6:08 PM CDTAreal Flood AdvisoryOHXBedford, Davidson, Marshall, Maury, Rutherford, Williamson112 min
Aug 18, 6:15 PM CDTSpecial Weather StatementOHXGiles45 min
Aug 18, 6:17 PM CDTAreal Flood AdvisoryOHXGiles, Lawrence, Marshall58 min
Aug 18, 6:28 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson32 min
Aug 18, 6:48 PM CDTSpecial Weather StatementOHXWilson42 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.